Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 28, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 21, 2025, 6:11 AM CDT for 4 counties in Missouri. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2025, 6:11 AM CDT (11:11 UTC)
- Expired
- Jul 21, 2025, 9:37 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Linn County, MO, Livingston County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 123 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:34 AM CDT | FLOOD | Rothville, MO | MoDOT reports Route E closed in both directions near Rothville due to flooding. |
| Jul 21, 8:34 AM CDT | FLASH FLOOD | Rothville, MO | Flooding of Yellow Creek closed Route E. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 143 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3196 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 13.1
The text
As transmitted.
466
WGUS53 KEAX 211111
FFWEAX
MOC041-115-117-175-211600-
/O.NEW.KEAX.FF.W.0028.250721T1111Z-250721T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
611 AM CDT Mon Jul 21 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Chariton County in north central Missouri...
Southwestern Linn County in north central Missouri...
Southeastern Livingston County in north central Missouri...
West Central Randolph County in north central Missouri...
* Until 1100 AM CDT.
* At 611 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Salisbury, Brunswick, Keytesville, Mendon, Clifton Hill, Sumner,
Rothville, Triplett and Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3971 9317 3973 9314 3942 9262 3931 9296
3932 9305 3934 9308 3938 9309 3939 9311
3942 9312 3944 9322 3946 9324 3947 9324
3948 9328 3954 9329 3954 9325 3960 9327
3962 9328 3962 9334 3976 9337
FLASH FLOOD...RADAR INDICATED
$$
SAW1 follow-up statement
097
WGUS73 KEAX 211437
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
937 AM CDT Mon Jul 21 2025
MOC041-115-117-175-211447-
/O.CAN.KEAX.FF.W.0028.000000T0000Z-250721T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chariton MO-Linn MO-Livingston MO-Randolph MO-
937 AM CDT Mon Jul 21 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CHARITON, SOUTHWESTERN LINN,
SOUTHEASTERN LIVINGSTON AND WEST CENTRAL RANDOLPH COUNTIES IN NORTH
CENTRAL MISSOURI...
A Flood Warning has replaced all or portions of the Flash Flood
Warning. Please continue to use caution traveling within the flood
warned area and heed to any water covered roads or road closures.
A Flood Watch remains in effect until 100 PM CDT for portions of
central, north central, and northeast Missouri.
&&
LAT...LON 3971 9317 3973 9314 3942 9262 3931 9296
3932 9305 3934 9308 3938 9309 3939 9311
3942 9312 3944 9322 3946 9324 3947 9324
3948 9328 3954 9329 3954 9325 3960 9327
3962 9328 3962 9334 3976 9337
$$
CurtisWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:47 AM CDT, 3 hours 24 minutes earlier. Its key messages:
- * Flood threat continues for portions of Macon, Linn and Randolph counties early this morning. Storms capable of 1-2"/hr rates could lead to flash flooding. * Heat builds back into the region today and is expected to continue into Thursday. Excessive heat warning is in effect through Thursday south of highway 36, with a heat advisory today for northeast Kansas into northwest Missouri. Increasing confidence in the need for head headlines regionwide at least Tuesday- Thursday.
Area forecast discussion, Jul 21, 2:47 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
247 AM CDT Mon Jul 21 2025
.KEY MESSAGES...
* Flood threat continues for portions of Macon, Linn and Randolph
counties early this morning. Storms capable of 1-2"/hr rates could
lead to flash flooding.
* Heat builds back into the region today and is expected to
continue into Thursday. Excessive heat warning is in effect
through Thursday south of highway 36, with a heat advisory
today for northeast Kansas into northwest Missouri. Increasing
confidence in the need for head headlines regionwide at least
Tuesday- Thursday.
&&
.DISCUSSION...
Issued at 246 AM CDT Mon Jul 21 2025
Another messy low confidence forecast this morning. Accas developed
mainly along and north of I-70 overnight. Had storm development as
far west as STJ, but were unable to sustain themselves for any
period of time west if I-35. CAMs are currently not handling the
current situation well, but appears storm development has primarily
focused along the highway 36 corridor potentially along a weak
boundary. Convection along the potential boundary may shift south
towards the I-70 corridor this morning, before lifting back to the
north as upper ridge strengthens today. RAP keeps convection going
through the morning hours today going across northern Missouri,
while the HRRR and RRFS dry out shortly after sunrise. Unlike
yesterday, don't see any features that would help aid in convective
development to the west. Atmosphere appears to be fairly weakly
capped, and NAMNEST and HRRR suggest at least the potential for an
isolated storm through at least the afternoon hours; however, the
overall expectation is that thunderstorm threat will gradually shift
north through the day as upper level ridge across the southeastern
US strengthens with heat and capping inversion building north. Clouds
and any potential storms would certainly hamper the potential for
northern Missouri to reach heat headline criteria today.
Confidence is increasing with upper level ridge building across the
region in heat headlines for the entire region Tuesday- at least
Thursday. A cold front is expected to approach from the north and
west late week, though there is some question as to whether the
front would actually make it Thursday into Friday. Models hint that
the direct feed of Gulf moisture into the central US may weaken ever
so slightly on Friday, potentially leading to a brief reprieve from
heat headlines before the ridge restrengthens some into the
weekend.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1226 AM CDT Mon Jul 21 2025
Isolated to scatted thunderstorms capable of very heavy rain are
possible through ~15Z Monday mainly along and north of I-70.
Thereafter, the threat for thunderstorms will lift north, with
VFR and very warm muggy conditions continuing throughout much of
the week.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 9 PM CDT this evening for
MOZ001-002-004-011>014-020>023.
Extreme Heat Watch from Tuesday afternoon through Thursday
evening for MOZ001>008-011>017-020>025.
Extreme Heat Warning until 7 PM CDT Thursday for MOZ028>033-
037>040-043>046-053-054.
Flood Watch until 1 PM CDT this afternoon for MOZ007-008-016-
017-024-025-032-033-040.
KS...Heat Advisory from noon today to 9 PM CDT this evening for
KSZ025-102.
Extreme Heat Watch from Tuesday afternoon through Thursday
evening for KSZ025-102.
Extreme Heat Warning until 7 PM CDT Thursday for KSZ057-060-
103>105.
&&
DISCUSSION...BT
AVIATION...BTHazardous weather outlook, Jul 21, 5:07 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0507 AM CDT Mon Jul 21 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-221007- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0507 AM CDT Mon Jul 21 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... * Flood threat continues for portions of Macon, Linn and Randolph counties early this morning. Storms capable of 1-2"/hr rates could lead to flash flooding. * Heat builds back into the region today and is expected to continue into Thursday. Excessive heat warning is in effect through Thursday south of highway 36, with a heat advisory today for northeast Kansas into northwest Missouri. Increasing confidence in the need for head headlines regionwide at least Tuesday- Thursday.
In the hours before
Local storm report, Jul 21, 5:18 AM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
518 AM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM Flash Flood Brookfield 39.79N 93.08W
07/21/2025 Linn MO Law Enforcement
Sheriffs office reports several roads
flooded in Brookfield.
&&
BTLocal storm report, Jul 21, 5:19 AM CDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
519 AM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM Flash Flood Marceline 39.72N 92.95W
07/21/2025 Linn MO Law Enforcement
Roads flooded in Marceline.
&&
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:57 PM CDT | River Flood Warning | EAX | Carroll | 14 hr |
| Jul 21, 2:16 AM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Macon, Randolph | 3 hr |
| Jul 21, 3:29 AM CDT | Flash Flood Warning | EAX | Chariton, Grundy, Linn, Livingston, Macon, Randolph | 6 hr |
| Jul 21, 4:37 AM CDT | Flash Flood Warning | EAX | Grundy, Harrison, Mercer, Sullivan | 5 hr |
| Jul 21, 4:47 AM CDT | Areal Flood Advisory | EAX | Chariton, Howard, Randolph | 5 hr |
| Jul 21, 5:26 AM CDT | Flash Flood Warning | EAX | Grundy, Linn, Livingston | 4 hr |
| Jul 21, 6:17 AM CDT | River Flood Warning | EAX | Chariton, Macon | 8 hr |
| Jul 21, 6:29 AM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Pettis, Saline | 3 hr |
| Jul 21, 8:40 AM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Platte | 3 hr |
| Jul 21, 9:23 AM CDT | Flash Flood Warning | EAX | Cass, Jackson | 4 hr |
| Jul 21, 9:31 AM CDT | Areal Flood Warning | EAX | Chariton, Grundy, Linn, Livingston, Macon, Randolph and 1 more | 12 hr |
| Jul 21, 10:34 AM CDT | River Flood Warning | EAX | Jackson | 4 hr |
| Jul 21, 10:49 AM CDT | River Flood Warning | EAX | Jackson | 6 hr |
| Jul 21, 1:07 PM CDT | Areal Flood Warning | EAX | Cass, Jackson | 4 hr |
| Jul 21, 2:38 PM CDT | Extreme Heat Warning | EAX | Bates, Carroll, Cass, Chariton, Clay, Cooper and 10 more | 11 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.